MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 MINI 1MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLM910020
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2023
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the field, this was a coil embolization of ruptured right middle cerebral artery aneurysm, subarachnoid hemorrhage (sah) case.An 8fr launcher, guidepost and phenom17 were delivered, and the coil embolization was initiated.After a 3mm x 6cm galaxy xsft was implanted as a first coil, a galaxy g3 mini 1mm x 2cm coil (glm910020, 30704815) was used as a second coil, and became stuck inside the microcatheter, which could not be delivered even pushing.The sheath was damaged because the coil was pushed too hard.Then the user opened a new galaxy g3 mini 1mm x 2cm coil (glm910020, 30838866) which became stuck as well and unraveled or early detached inside the microcatheter during retrieval.The microcatheter was then pulled out and replaced with another new phenom17.The embolization was completed with using the new phenom17 and a new galaxy g3 mini 1mm x 3cm.(the new galaxy g3 mini_1x2 was not available, so 1x3 was used).There was no negative impact to the patient.A continuous flush was done.Other concomitant devices are phenom microcatheter, guidepost catheter, 8frlauncher.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section e1 ¿ initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Section h3 - the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.This information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch: a3, a5, a6, b4, b5, d9, g3, g6, h2, h3 and h10.Section b5: additional information was received on 10-aug-2023 indicating that no torque was applied.No torqueing device was used.The resistance was felt at the microcatheter¿s shaft proximal about one-third.The event was prolonged for about 20 minutes.There was no report of the delay being clinically significant.No calcification or stenosis.Normal tortuosity.The aneurysm was 2.5×3.5mm sah on rt/mca bifurcation.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Pre-shipment pictures were attached to the complaint file in which it was noted that the coil remained inside of the introducer; it was noted that it is severely stretched, and as a result of the stretching, the internal blue fiber was noted to be exposed, and broken.The coil remains attached to the resistance heating (rh).No other damages or abnormalities were able to be seen in the pictures.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required.The issue regarding a coil being stretched and impeded was confirmed based on the stretched condition noted in the coil, this condition may be the result of the difficulties experienced during the coil advancement.However, the issue regarding a coil being prematurely detached was not able to be confirmed since the coil was noted still attached to the rh.This investigation was performed based only on the photos provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section b5: additional information received.Indicated, that the devices could not be advanced.There was no evidence of physical material within the devices.A 3x6 galaxy g3 was implanted successfully, prior to the encountered resistance.Excessive force was applied to the device.There were no procedural delays, due to the event.Section e1.: initial reporter phone: (b)(6).A supplemental report will be submitted, if new facts arise, which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Complaint conclusion: as reported by the field, this was a coil embolization of ruptured right middle cerebral artery aneurysm, subarachnoid hemorrhage (sah) case.An 8fr launcher, guidepost and phenom17 were delivered, and the coil embolization was initiated.After a 3mm x 6cm galaxy xsft was implanted as a first coil, a galaxy g3 mini 1mm x 2cm coil (glm910020, 30704815) was used as a second coil, and became stuck inside the microcatheter, which could not be delivered even pushing.The sheath was damaged because the coil was pushed too hard.Then the user opened a new galaxy g3 mini 1mm x 2cm coil (glm910020, 30838866) which became stuck as well and unraveled or early detached inside the microcatheter during retrieval.The microcatheter was then pulled out and replaced with another new phenom17.The embolization was completed with using the new phenom17 and a new galaxy g3 mini 1mm x 3cm.(the new galaxy g3 mini_1x2 was not available, so 1x3 was used).There was no negative impact to the patient.A continuous flush was done.Other concomitant devices are phenom microcatheter, guidepost catheter, 8frlauncher.Additional information received confirmed that the devices could not be advanced.There was no evidence of physical material within the devices.A 3x6 galaxy g3 was implanted successfully prior to the encountered resistance.Excessive force was applied to the device.There were no procedural delays due to the event.Additional information was received on 10-aug-2023 indicating that no torque was applied.No torqueing device was used.The resistance was felt at the microcatheter¿s shaft proximal about one-third.The event was prolonged for about 20 minutes.There was no report of the delay being clinically significant.No calcification or stenosis.Normal tortuosity.The aneurysm was 2.5×3.5mm sah on rt/mca bifurcation.Pre-shipment pictures were attached to the complaint file in which it was noted that the coil remained inside of the introducer; it was noted that it is severely stretched, and as a result of the stretching, the internal blue fiber was noted to be exposed, and broken.The coil remains attached to the resistance heating (rh).No other damages or abnormalities were able to be seen in the pictures.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.A non-sterile galaxy g3 mini 1mm x 2cm coil was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the embolic coil was found still inside the introducer sheath.A slit was observed at the proximal end of the introducer sheath.Microscopic inspection on the embolic coil was performed, and it was found severely stretched with the blue fiber exposed.The embolic coil was noted to be still attached to the resistance heating (rh) coil.Residues of dried blood were found along the entire length of the introducer sheath.The re-sheathing tool was inspected, and the v-notch was found cracked.The issue regarding the embolic coil being stretched and impeded was confirmed based on the stretched condition noted in the embolic coil.This condition may be the result of the difficulties experienced during the coil advancement.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provide proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, which can result in coil stretching.Since the re-sheathing tool was also found damaged at the v-notch section, this suggests that the re-sheathing tool was pulled with excessive force causing the introducer to be pinched and then got damaged, and this is not considered to be the result of the failure reported.The issue regarding the embolic coil being prematurely detached was not able to be confirmed since the embolic coil was noted still attached to the rh.Normal tortuosity was reported; however, with the limited information available and the evidence obtained from the device inspection, there is no clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.As part of cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent damages from leaving the facility.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no capa activity is required.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following indication: ¿ if unusual friction is noted during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve, and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.Loosen the rhv main valve and fully re-insert the introducer tip into the infusion microcatheter hub.Gently tighten the rhv main valve around the introducer sheath to prevent back-flow of blood.Visually inspect the alignment of the introducer tip and the microcatheter hub to ensure they have not slipped apart.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17144050
Report Number3008114965-2023-00398
Device Sequence Number1907812
Product Code KRD
UDI-Device Identifier10886704080237
UDI-Public10886704080237
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model NumberGLM910020
Device Catalogue NumberGLM910020
Device Lot Number30838866
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer07/07/2023
07/17/2023
08/08/2023
08/16/2023
Initial Report FDA Received Date06/16/2023
Supplement Report FDA Received Date07/07/2023
07/18/2023
08/10/2023
08/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8FR LAUNCHER; GALAXY G3 MINI 1MM X 2CM; GUIDEPOST CATHETER; PHENOM17 MICROCATHETER
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian